MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 3FX60CM SGL VASCU-LINE W/CUFF

MEDICAL COMPONENTS, INC. 3FX60CM SGL VASCU-LINE W/CUFF
Model Number MR28013121
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Fractured central line - 3 french cuffed picc.Location of fracture: connection where clear portion meets white portion just before cap connection.Location of line: right basilic.Parents performed the 4 "c" clamp between fracture and insertion site, clean with chlorhexidine and cover with sterile occlusive dressing.Required a rewire under general anesthesia.
 
Additional Manufacturer Narrative
The device was not returned and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specifications with no non-conformances or abnormalities.The process includes a leak test at 45 psi after the molding process and a 100% leak test at the very end of the manufacture process.These tests would have detected a hole or weak spot if it had existed at the time of manufacture.Without photographs or an evaluation of the device the complaint cannot be confirmed and a root cause cannot be determined.The instructions for use (ifu) contains the following precautions: do not use sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location will weaken tubing.Avoid clamping near the luer(s) and hub of the catheter.Based on historic data this is not a systemic issue and is considered an isolated incident.This type of event will be trended through the complaint handling process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3FX60CM SGL VASCU-LINE W/CUFF
Common Device Name
VASCU-LINE
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12224573
Report Number2518902-2021-00049
Device Sequence Number4255512
Product Code LJS
UDI-Device Identifier00884908094855
UDI-Public884908094855
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/14/2022
Device Model NumberMR28013121
Device Catalogue NumberMR28013121
Device Lot NumberMNSX630
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;